MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The 510k #: k973565.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The international customer reported that, when operating the quick-core coaxial biopsy needle set, the operator experienced difficulty undoing the stylet of the device.The user had introduced the needle and guided it into position for a biopsy under computed tomography imaging.When the user attempted to remove the stylet from the needle to perform the biopsy, the stylet was stuck.The user was eventually able to undo the stylet with the help of artery forceps, which were gripped firmly to assist in the removal of the stylet.The customer confirmed that the product problem did not necessitate any additional procedures, and no patient adverse events resulted.The product is reportedly unavailable for return and evaluation.
 
Event or Problem Description
The international customer reported that, when operating the quick-core coaxial biopsy needle set, the operator experienced difficulty undoing the stylet of the device.The user had introduced the needle and guided it into position for a biopsy under computed tomography imaging.When the user attempted to remove the stylet from the needle to perform the biopsy, the stylet was stuck.The user was eventually able to undo the stylet with the help of artery forceps, which were gripped firmly to assist in the removal of the stylet.The customer confirmed that the product problem did not necessitate any additional procedures, and no patient adverse events resulted.The product is reportedly unavailable for return and evaluation.After further review of the record, it was determined that for clarification of the device component related to the event, it should be noted that per the customer: 16g / 5cm introducer - was the issue.18g / 9cm biopsy needle.
 
Additional Manufacturer Narrative
Additional information: investigation ¿ evaluation.A review of the complaint history, device history record, documentation, drawing, instructions for use (ifu) manufacturing instructions, quality control data of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Manufacturing documentation was reviewed and confirmed that steps are in place to ensure each device is inspected for material uniformity and fit.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, the root cause is inconclusive we have notified the appropriate personnel and will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.Blank fields on this form indicate the information is previously submitted, unknown, or unavailable additional information: investigation ¿ evaluation.A review of the complaint history, device history record, documentation, drawing, instructions for use (ifu) manufacturing instructions, quality control data of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Manufacturing documentation was reviewed and confirmed that steps are in place to ensure each device is inspected for material uniformity and fit.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, the root cause is inconclusive we have notified the appropriate personnel and will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7312942
Report Number1820334-2018-00428
Device Sequence Number16606151
Product Code KNW
UDI-Device Identifier00827002270176
UDI-Public(01)00827002270176(17)220821(10)8158613
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberQCS-18-9.0-20T
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/05/2018
Supplement Date Received by Manufacturer03/14/2018
Initial Report FDA Received Date03/05/2018
Supplement Report FDA Received Date04/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight65